Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 18, 2006, 4:26 PM CDT for Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 18, 2006, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 182129 FFWILX ILC045-190030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 426 PM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... EDGAR COUNTY IN EAST CENTRAL ILLINOIS. * UNTIL 730 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA NORTHWEST OF PARIS. DOPPLER RADAR ESTIMATED 1 INCH OF RAIN IN ABOUT A HALF HOUR. HEAVY RAIN OF 1 INCH OR MORE HAD ALREADY FELL FROM PARIS NORTHWARD EARLIER THIS AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 6 PM AND...WILL LIKELY LEAD TO FLASH FLOODING IN LOW LYING AREAS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PARIS...BROCTON...CHRISMAN...HUME...KANSAS...REDMON... VERMILION...BORTON...EDGAR...METCALF...PALERMO AND SCOTTLAND. FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH...BY FOOT OR AUTOMOBILE. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796 $$ KH
2 follow-up statements
000 WGUS73 KILX 182222 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 518 PM CDT SUN JUN 18 2006 ILC045-190030- EDGAR- 518 PM CDT SUN JUN 18 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EDGAR COUNTY UNTIL 730 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1.5 TO 2.25 INCHES OF RAIN IN THE PAST HOUR WITH A STORM TOTAL OF 2 TO 4 INCHES FROM KANSAS NORTHEAST TO THE EDGAR COUNTY AIRPORT BETWEEN PARIS AND CHRISMAN. SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN THE WARNED AREA...WITH AN ADDITIONAL 1 TO 2 INCHES THROUGH 7 PM OVER CENTRAL AND SOUTHEAST EDGAR COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PARIS... CHRISMAN... KANSAS... REDMON... BELL RIDGE... BORTON... EDGAR... METCALF AND PALERMO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796 $$ KH
000 WGUS73 KILX 190036 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 736 PM CDT SUN JUN 18 2006 ILC045-190046- EDGAR- 736 PM CDT SUN JUN 18 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EDGAR COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796 $$ SHIMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:30 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SUN JUN 18 2006 .DISCUSSION... SHORT TERM MODELS IN FAIRLY GOOD AGREEMENT AGAIN THIS PACKAGE THROUGH 48HRS WITH DIFFERENCES SHOWING UP BY TUESDAY AFTERNOON WITH PLACEMENT OF A WARM FRONT AND THE END RESULTS BY MID WEEK. MAIN QUESTIONS THIS PACKAGE WILL REVOLVE AROUND TIMING AND CHANCES OF PCPN THROUGH THE PERIOD AND TEMPERATURES AFTER THIS FIRST FRONT COMES THROUGH. IN THE LONG TERM...BOTH THE GFS AND ECMWF CONTINUE TO BE VERY SIMILAR...WITH THE DGEX NOT TOO FAR OFF AS WELL. ALL MODELS DO BRING ANOTHER COLD FRONT THROUGH LATE IN THE WEEK...WHICH BRINGS IN COOLER AND SLIGHTLY DRIER WEATHER FOR NEXT WEEKEND. SHORT TERM...TONIGHT THROUGH WEDNESDAY... CONVECTION HAS ALREADY FIRED ACRS SOUTHERN IL THIS AFTERNOON AND WILL CONTINUE ACRS THE AREA INTO THIS EVENING. BEST INSTABILITY IS IN THE SOUTHEAST TOWARD THE WABASH RIVER/IND BORDER...SO STORMS HAVE YET TO TAP INTO THE BEST JUICE. SVR WATCH FOR SOUTHEASTERN 13 COUNTIES WILL CONTINUE UNTIL 8PM. AFTER THIS WAVE OF PCPN MOVES THROUGH THE AREA...REMAINDER OF THE EVENING WILL LIKELY BE DRY. HOWEVER...THE UPPER LVL JET HAS KICKED OFF SOME CONVECTION IN EASTERN NEB/WRN IA THIS AFTERNOON AND THIS SHOULD ARRIVE INTO THE AREA AFTER MIDNIGHT. SO WILL KEEP CHC OF THUNDERSTORMS GOING AFTER MIDNIGHT. THE MAIN UPPER LVL TROUGH WILL PUSH THROUGH TOMORROW...BUT BEST MOISTURE WILL HAVE MOVED EAST BY THEN. WILL ONLY CARRY SLIGHT CHC OF PCPN IN THE GRIDS FOR THAT AND NOT HAVE ANYTHING IN THE WORDING. THE SFC FRONT WILL NOT GET VERY FAR SOUTH OF THE AREA AND THEN BEGIN TO RETURN AS A WARM FRONT BY TUE INTO TUE NIGHT. MODLS SEEM TO INDICATE THE POSSIBILITY OF AN MCS DEVELOPING WEST OF THE AREA TUE NIGHT AND MOVING DOWN INTO THE AREA UNDER NORTHWESTERLY FLOW. SO WILL ADD A SLIGHT CHANCE OF PCPN FOR TUE AS THE WARM FRONT RETURNS AND THEN HAVE CHC POPS FOR TUE NIGHT INTO WED. TEMPS WILL COOL ONLY A TAD AS MOST OF THE CWA REMAINS IN THE WARM SECTOR THROUGH MID WEEK. HAVE GONE A COUPLE OF DEGS ABOVE GUIDANCE FOR THE FIRST COUPLE OF DAYS. LONG TERM...THURSDAY THROUGH SUNDAY... IN THE LONG TERM...THE OVERALL PATTERN WILL REMAIN SOMEWHAT ZONAL...KEEPING THE STROM TRACK NORTH OF THE AREA. HOWEVER...WITH WEAK FLOW OVER THE STATE...THIS WILL ALLOW A FRONTAL BOUNDARY TO SAG SOUTH INTO THE AREA THUR AND CONTINUE TOWARD THE WEEKEND. SO WILL CONT CHANCES OF PCPN THROUGH MOST OF THE WEEK. THE FRONT SHOULD SAG ENOUGH SOUTH TO REDUCE POPS TO BELOW CHC CATEGORY FOR FRI NIGHT THROUGH SAT...THEN DRY THE REMAINDER OF THE WEEKEND. TEMPS WILL REMAIN WARM FOR MOST OF THE WEEK AS THE AREA WILL BE INTRENCHED IN THE WARM SECTOR. AFTER THE FRONT SAGS SOUTH OF THE AREA LATE IN THE WEEK...TEMPS WILL FALL TO BELOW NORMAL FOR THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && AUTEN
Hazardous weather outlook, Jun 18, 11:10 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT SUN JUN 18 2006 ILZ027>031-036>038-040>043-047>053-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1110 AM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON. A FEW STORMS MAY HAVE WIND GUSTS THAT APPROACH SEVERE LIMITS...ESPECIALLY ALONG AND EAST OF THE I-55 CORRIDOR WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES IMPACT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ044>046-054>057-061>063-066>068-071>073-191100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1110 AM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE POSSIBLE...ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES IMPACT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 3 AND 7 PM FROM I-55 EAST. KMH/BAK
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.